Alert archive / Arkansas / Wind Advisories in 2020

Wind Advisory 9, NWS Little Rock, AR

October 10, 202011 counties in Arkansas

NWS Little Rock, AR issued this wind advisory at Oct 10, 2020, 1:09 AM CDT for 11 counties in Arkansas. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2020, 1:09 AM CDT (06:09 UTC)
Expired
Oct 10, 2020, 4:00 PM CDT
In force
15 hr
Issued by
NWS Little Rock, AR

Counties Arkansas County, AR, Bradley County, AR, Calhoun County, AR, Cleveland County, AR, Desha County, AR, Drew County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR

The radar

The Little Rock radar (KLZK), 93 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2020-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2020-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

340 
WWUS74 KLZK 100609
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
109 AM CDT Sat Oct 10 2020

ARZ045>047-056-057-063>065-067>069-102100-
/O.NEW.KLZK.WI.Y.0009.201010T0609Z-201010T2100Z/
Lonoke-Prairie-Monroe-Jefferson-Arkansas-Cleveland-Lincoln-Desha-
Calhoun-Bradley-Drew-
Including the cities of Cabot, Lonoke, Des Arc, Hazen, 
De Valls Bluff, Brinkley, Clarendon, Pine Bluff, Stuttgart, 
De Witt, Rison, Kingsland, Star City, Gould, Dumas, McGehee, 
Hampton, Thornton, Warren, and Monticello
109 AM CDT Sat Oct 10 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...Winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of central, eastern, southeast and southern 
  Arkansas.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Trees
  and tree limbs could be blown down and a power outages may 
  result.

* ADDITIONAL DETAILS...Winds will increase this morning as the
  center of Delta moves through northeast Louisiana and into
  northern Mississippi. Expect several hours of elevated winds
  with strong gusts across the advisory area. These winds will 
  begin to subside later in the afternoon as Delta weakens 
  further. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Cooper/Jones
4 follow-up statements
682 
WWUS74 KLZK 100916
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
416 AM CDT Sat Oct 10 2020

ARZ045>047-056-057-063>065-067>069-102100-
/O.CON.KLZK.WI.Y.0009.000000T0000Z-201010T2100Z/
Lonoke-Prairie-Monroe-Jefferson-Arkansas-Cleveland-Lincoln-Desha-
Calhoun-Bradley-Drew-
Including the cities of Cabot, Lonoke, Des Arc, Hazen, 
De Valls Bluff, Brinkley, Clarendon, Pine Bluff, Stuttgart, 
De Witt, Rison, Kingsland, Star City, Gould, Dumas, McGehee, 
Hampton, Thornton, Warren, and Monticello
416 AM CDT Sat Oct 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Winds 20 to 30 mph with gusts of 40 to 45 MPH or higher.

* WHERE...Portions of central, eastern, southeast and southern 
  Arkansas.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Trees
  and tree limbs could be blown down and a power outages may
  result. High profile vehicles could experience some difficulty. 

* ADDITIONAL DETAILS...Winds will increase this morning as the
  center of Tropical Storm Delta moves through northeast 
  Louisiana and into northern Mississippi. Expect several hours of
  elevated winds with strong gusts across the advisory area. 
  These winds will begin to subside later in the afternoon as 
  Delta weakens further.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

57
982 
WWUS74 KLZK 101517
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
1017 AM CDT Sat Oct 10 2020

ARZ045>047-056-057-063>065-067>069-102100-
/O.CON.KLZK.WI.Y.0009.000000T0000Z-201010T2100Z/
Lonoke-Prairie-Monroe-Jefferson-Arkansas-Cleveland-Lincoln-Desha-
Calhoun-Bradley-Drew-
Including the cities of Cabot, Lonoke, Des Arc, Hazen, 
De Valls Bluff, Brinkley, Clarendon, Pine Bluff, Stuttgart, 
De Witt, Rison, Kingsland, Star City, Gould, Dumas, McGehee, 
Hampton, Thornton, Warren, and Monticello
1017 AM CDT Sat Oct 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Winds 20 to 30 mph. Some gusts of 40 MPH are possible 
  through the rest of the morning hours. 

* WHERE...Portions of central, eastern, southeast and southern 
  Arkansas.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Trees and tree limbs could be blown down and a power outages 
  may result. High profile vehicles could experience some 
  difficulty.

* ADDITIONAL DETAILS...Tropical Depression Delta will continue to
  promote gusty winds through the mid afternoon hours. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

55
870 
WWUS74 KLZK 101741
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
1241 PM CDT Sat Oct 10 2020

ARZ045>047-056-057-063>065-067>069-102100-
/O.CON.KLZK.WI.Y.0009.000000T0000Z-201010T2100Z/
Lonoke-Prairie-Monroe-Jefferson-Arkansas-Cleveland-Lincoln-Desha-
Calhoun-Bradley-Drew-
Including the cities of Cabot, Lonoke, Des Arc, Hazen, 
De Valls Bluff, Brinkley, Clarendon, Pine Bluff, Stuttgart, 
De Witt, Rison, Kingsland, Star City, Gould, Dumas, McGehee, 
Hampton, Thornton, Warren, and Monticello
1241 PM CDT Sat Oct 10 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Winds 15 to 30 mph. 

* WHERE...Portions of central, eastern, southeast and southern 
  Arkansas.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

55
157 
WWUS74 KLZK 102113
NPWLZK

URGENT - WEATHER MESSAGE
National Weather Service Little Rock AR
413 PM CDT Sat Oct 10 2020

ARZ045>047-056-057-063>065-067>069-102215-
/O.EXP.KLZK.WI.Y.0009.000000T0000Z-201010T2100Z/
Lonoke-Prairie-Monroe-Jefferson-Arkansas-Cleveland-Lincoln-Desha-
Calhoun-Bradley-Drew-
Including the cities of Cabot, Lonoke, Des Arc, Hazen, 
De Valls Bluff, Brinkley, Clarendon, Pine Bluff, Stuttgart, 
De Witt, Rison, Kingsland, Star City, Gould, Dumas, McGehee, 
Hampton, Thornton, Warren, and Monticello
413 PM CDT Sat Oct 10 2020

...WIND ADVISORY HAS EXPIRED...

$$

67

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Oct 10, 1:06 AM CDT, 3 minutes earlier.

Area forecast discussion, Oct 10, 1:06 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
106 AM CDT Sat Oct 10 2020

.UPDATE...

Updated to include the 06z aviation discussion.

.AVIATION...

The remnants of Delta will continue to track Nwrd into the
ArkLaMiss region overnight with conds deteriorating through Sat.
Areas affected will be C/SErn terminals where SHRA/RA will
continue through ~00z Sun. Nrn terminals should remain dry with
brief gusty winds possible at times. Wind gusts across C/SErn
terminals will increase to 20-35 knots near dawn with winds
shifting from NE to NW through the period. Winds will begin to relax
by late afternoon at all locations. Wind shear will be present at
KLIT, KPBF, and KLLQ during the early and late morning on Sat.

&&

.PREV DISCUSSION...(ISSUED 702 PM CDT Fri Oct 9 2020)
UPDATE...

Updated to include the 00z aviation discussion.

AVIATION...

Forecast remains on track regarding the remnants of Delta. Delta
is expected to lift Nwrd overnight. As the system nears the
ArkLaMiss region, conds and CIGs will deteriorate from SE to NW,
affecting Srn and C terminals. SHRA/RA will overspread the SErn
half of the state tonight thru Sat. Winds will slowly transition
from NE to NW as the system passes to the E on Sat. Gusty winds
will accompany heavier precipitation bands. Conds and CIGs will
begin to improve at most TAF sites towards the end of the period.
Precip will begin to wind down and winds relax over SE and C AR.
KHRO and KBPK will remain unaffected for the most part by Delta.

PREV DISCUSSION...(ISSUED 236 PM CDT Fri Oct 9 2020)
SHORT TERM...Tonight Through Sunday

Early afternoon water vapor satellite imagery showed hurricane
Delta just off shore the Louisiana Gulf Coast. To the west of
Delta a weak upper level trough was observed and stronger
shortwave troughs were observed over the northern plains and just
off the west coast near California. The 18Z LZK RAOB showed a
fairly moist atmosphere in place over central Arkansas, but there
was a noticeable very dry layer aloft in the 500 to 400 mb range.
As tropical moisture continues to push northwest out ahead of
Delta, expect that this dry layer aloft will saturate and allow
for greater rain shower coverage over Arkansas this evening into
the early morning hours of Saturday.

The weak upper level trough to the west of Delta was moving slowly
to the east, and this weak trough should help steer the center of
Delta east of much of Arkansas, with the center of the weakening
cyclone maybe moving over the far southeastern portion of the
state. With the center of Delta remaining east of most of the
state, the tropical moisture streaming from the south and then the
east as Delta approaches will interact with the weak trough aloft
and cause widespread rain showers to develop over the southeastern
two thirds of the state.

The southeastern third of the state is expected to see the
heaviest rainfall with the rain bands associated with Delta moving
over these areas most frequently over the next 24 hours. For
areas near the I-30 corridor to Little Rock, and then the 167/67
corridor to northeast Arkansas can expect 1-2 inches of rain as
Delta moves through the area. To the southeast of this line, 2-4
inches of rain are expected, with isolated totals of 5 inches or
more over the far southeastern portion of the state.

A flash flood watch remains in effect from this evening through
Saturday evening due to the threat of heavy rain bands producing
rainfall rates of 1 to 2 inches per hour at times. Isolated flash
flooding is possible to the northwest of the current areal extend
of the Flash Flood watch, but flooding outside of southeast
Arkansas is expected to be more isolated in nature.

Rain showers are expected to depart Arkansas from west to east
Saturday evening through the overnight hours as Delta continues to
weaken and move east of Arkansas while drier air embedded with the
weak upper level trough moves over the state. Behind the weak
upper level trough, a shortwave ridge will build over Arkansas on
Sunday leading to sunny skies and temperatures warming up into the
lower 80s for most locations. Behind Sunday's shortwave ridge, a
stronger shortwave trough will approach Arkansas from the
northwest, eventually sending a cold front across Arkansas on
Monday. Ahead of the front, strong warm air advection is expected
to lead to a quick warm up ahead of the front on Monday with highs
peaking out in the mid to upper 80s, and then falling behind the
front. No rain is expected across the state on Sunday, and Monday
may remain dry as well despite a relatively strong front moving
across the state with dry air in place over the state due to
strong warm and dry air advection aloft Sunday night, and
subsidence associated with the shortwave ridge on Sunday.

Cavanaugh

LONG TERM...Sunday Night Through Thursday

Surface high pressure and above average temperatures will be in
place beneath a fast-moving upper ridge Monday. An upper trough will
move through quickly as well by Monday afternoon. Zonal, westerly
flow will follow through much of the period, with a slightly more
amplified trough Thursday and Friday.

A cold front will move through Monday. There does not appear to be
enough moisture in place ahead of this front to produce rainfall.
However, a wind shift will accompany the front, and northerly wind
will carry cooler, drier air into the region for a few days
following frontal passage, bringing temperatures to near average.

A few days of high pressure are expected through the middle of the
week until another cold front moves through the state Thursday.
Again, not enough moisture ahead of this front to produce rainfall,
so we can expected nothing more than another round of cooler air to
follow this boundary, reducing temperatures to below average.

&&

.LZK Watches/Warnings/Advisories...
Wind Advisory until 4 PM CDT this afternoon FOR Arkansas-Bradley-
Cleveland-Desha-Drew-Jefferson-Lincoln-Lonoke-Monroe-Prairie.

Flash Flood Watch through this evening FOR Arkansas-Bradley-
Calhoun-Cleveland-Desha-Drew-Jefferson-Lincoln-Monroe.

&&

Aviation...JONES
Hazardous weather outlook, Oct 9, 3:12 PM CDT, 9 hours 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
312 PM CDT Fri Oct 9 2020

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-102015-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
312 PM CDT Fri Oct 9 2020

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Rain will continue to spread northward through the state today
and tonight as Hurricane Delta approaches. Rainfall may be heavy
at times and could lead to flash flooding, primarily across the
southeastern portions of the state.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

Widespread showers are forecast across the southeast half of the
area as the remnants of Hurricane Delta move across the area through
Saturday. Additional rainfall amounts of two to four inches are
expected, with locally higher amounts possible, with the heaviest
rain expected to fall across the southeastern third of the state.

As a result, localized flash flooding will remain a concern
through Saturday, especially over the far southeast sections of
the state where a flash flood watch is in effect from this evening
through Saturday evening.

Beyond Saturday, the threat of additional hazardous weather is
low.

.Spotter Information Statement...

Spotter activation is not expected at this time.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

Cavanaugh

Nearby

Wind Advisories in Arkansas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.